A study by the World Health Organization (WHO) is looking into whether the COVID-19 vaccine causes hearing loss and tinnitus. Tinnitus is a condition marked by a ringing or buzzing sound in the ear.
KAMPALA | NOW THEN DIGITAL — The World Health Organization (WHO) wants to investigate whether COVID-19 causes hearing loss or tinnitus. Tinnitus refers to a condition in which there is a ringing or buzzing sound in the ears.
- The World Health Organization (WHO) wants to learn more about hearing loss and tinnitus caused by the COVID-19 vaccine. Tinnitus refers to the sensation of ringing or buzzing in the ear.
- Tinnitus is a condition where you hear a ringing or buzzing in your ears as a result of the COVID-19 vaccine.
- WHO reports in its newsletter that the cases were discovered by the Uppsala Monitoring Center in Sweden.
- Emmanuel Ainebyoona, a spokesperson for the Ministry of Health, stated that an investigation team would be dispatched to investigate concerns regarding the Moderna vaccine.
- Also check out: The health benefits of Turmeric and how it can be consumed.
WHO is investigating reports that some vaccine recipients are experiencing sudden hearing problems, especially tinnitus after vaccination.
The UN’s health agency, WHO, said the cases were discovered by the Uppsala Monitoring Center, located in Sweden.
According to data from the centre, 164 cases of hearing loss and 367 reports of tinnitus have been reported in a number of countries after vaccination.
In total, 367 reported tinnitus cases were reported, with 73% of the cases belonging to women.
They include people aged 19 to 91, and the majority of complaints, or 293, were related to people who had received Pfizer’s vaccine.
Other complaints arose from people who had received the Johnson & Johnson (Jansen) vaccine.
Last month, the Pharmacovigilance Risk Assessment Committee (PRAC) concluded that dizziness and tinnitus have been associated with the J&J vaccine and that they should be included among the possible side effects of the vaccine.
The World Health Organization has investigated adverse reactions to COVID-19 vaccines before. Last year, the agency investigated reports of blood clots caused by the vaccine.
At the time, most cases were linked to AstraZeneca’s vaccine.
Secondly, the European Medicines Agency added blood clots to the list of possible side effects of the vaccine. This would help healthcare professionals and patients to be aware of these possible side effects.
The Moderna vaccine has been associated with some side effects, such as joint pain, as people in Kisoro District, which is located in Western Uganda, have recently reported discomfort.
Some of the people who have been vaccinated in the region have suffered from COVID-like symptoms, including joint pains and fevers that last for more than three days.
Kisoro General Hospital medical superintendent, Dr Michael Baganizi, says some of the side effects are not mentioned by manufacturers of the vaccine.
Baganizi says some of the side effects last more than 10 days.
Emmanuel Ainebyoona, the Spokesperson of the Ministry of Health, said that a team from the ministry would be dispatched to investigate the concerns regarding the Moderna vaccine.
While this is going on, the health ministry and UNICEF are working together to let the people in the district know the benefits of vaccination, even though reports have been made about side effects.